News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: DEPO PROVERA AFTERMATH


 b.nite - Mon Aug 09, 2010 7:47 pm

I recently got off of depo because i was bleeding the entire time i was receiving the shot. I started bleeding in june and now been bleeding for a month do you thing provera will help to regulate the bleeding because basically i've been bleeding for a year while on depo and off. UGH, help me please
 Debbie Miller, RN - Thu Aug 12, 2010 9:45 am

User avatar Hello,
The doctor may be able to help you to regulate your periods with hormones at this point.

As with other health conditions it is worthwhile to change your behaviors if you have any that are negative such as smoking, excess caffeine, alcohol, being sedentary, etc. A healthy woman has fewer menstrual irregularities and a normal weight helps maintain the right estrogen balance. Exercise, decreased refined carbohydrates, daily multivitamins, a healthy diet rich in fruits and vegetables, and eliminating harmful habits can help your body return to its healthier state of homeostasis and there are no risks in these measures.

The synthetic hormone route comes with more side effects but may be necessary if getting your body into good physical condition does not eliminate the problem. Oral birth control pills or progesterone only pills are often used. An IUD such as Mirena which releases hormones can also help but sometimes there is an increase in bleeding for a few months before the decrease occurs.

Heavy bleeding needs to be monitored because it can lead to anemia.

The Provera (progesterone) may be the right treatment but this should be decided with your doctor to be sure the correct diagnosis and cause of the bleeding is determined.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here